MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125300-28
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Concomitant medical products: guide wire: sion blue, guide cath: mach1 7f vl3.5, other: filtrap.Evaluation summary: a visual, dimensional and functional inspection was performed on the returned device.The reported shaft kink was able to be confirmed.The reported difficulty to position guide wire was unable to be replicated in a testing environment due to the condition of the returned device.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history did not indicate a lot specific quality issue.There is no indication of a product quality issue with respect to manufacture, design or labeling.The investigation determined the reported/noted difficulties appear to be related to circumstances of the procedure as it is likely that due to a build-up of thrombus on the filter guide wire after thrombus aspiration was performed the 3.0 x 28 mm xience alpine met resistance with the guide wire resulting in the reported difficulty to position.Manipulation of the device resulted in the reported shaft kink and the noted multiple device damages.
 
Event or Problem Description
It was reported that the procedure was to treat an eccentric de novo lesion located in the mid left anterior descending coronary artery that was mildly tortuous, non-calcified and 90% stenosed.Due to a build-up of thrombus on the filter guide wire after thrombus aspiration was performed, the 3.0 x 28 mm xience alpine met resistance with the guide wire and was unable to advance any further so the device was removed from the anatomy.The mid-shaft was confirmed to be kinked.The device was replaced with a same size xience alpine to successfully complete the procedure.There were no reported adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.Return device analysis revealed an innermember separation.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6203449
Report Number2024168-2016-09276
Device Sequence Number716778
Product Code NIQ
UDI-Device Identifier08717648199370
UDI-Public(01)08717648199370(17)181104(10)5102161
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2018
Device Catalogue Number1125300-28
Device Lot Number5102161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2016
Initial Report FDA Received Date12/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight68